MAUDE Adverse Event Report: ARTHREX, INC. OSTEOAUGER BONE GRAFT HARVESTER, 6MM; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. OSTEOAUGER BONE GRAFT HARVESTER, 6MM; ORTHOPEDIC MANUAL SURG INSTR
Model Number OSTEOAUGER BONE GRAFT HARVESTER, 6MM
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint is confirmed.(1) unpackaged abs-8000-06 was received for evaluation.Visual inspection revealed no apparent issues with the device.Attempts to unscrew the two parts by hand were unsuccessful.With the mechanical assistance of two pliers, the devices were able to be unscrewed.The threading on both parts was undamaged, but friction between the two threads is present.When the devices are re-screwed together by hand, they stick, but unscrewing is possible without the assistance of additional mechanical devices.A probable cause can be attributed to over-tightening.
 
Event or Problem Description
On 05/18/2022, it was reported by a sales representative via sems that the surgeon was unable to untwist/take apart the device to retrieve the abs-8000-06 bone graft.This occurred during an unspecified procedure.The case was completed by using a new abs-8000-06 with no patient harm.

Brand Name
OSTEOAUGER BONE GRAFT HARVESTER, 6MM
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18952662
Report Number1220246-2024-01618
Device Sequence Number12532231
Product Code LXH
UDI-Device Identifier00888867377042
UDI-Public00888867377042
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOSTEOAUGER BONE GRAFT HARVESTER, 6MM
Device Catalogue NumberABS-8000-06
Device Lot Number14945080
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Initial Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown